It is currently Sat Aug 19, 2017 1:52 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Sub to Methadone
PostPosted: Thu Nov 29, 2012 12:45 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Nov 24, 2012 10:15 pm
Posts: 11
Location: Minnesota
I really do not know a lot about Methadone. But I have been on Sub for 4 days and although I have no withdrawls I am having other issues, that make it extremely difficult to work. Right now I am taking 2mgs 2 times a day, I have also tried 3 times a days as well as 4mg. 2 mg stop the withdrawl but here are my issues: I have extreme chronic pain, and this is not helping. i am sluring my words and everything looks like it is in slow motions. The dr. gave me riddilin but I still can not focus like I need to and I am very uncoordinated. My blurred vision makes it difficult to read documents and i find I am confused... brain fog even on riddiling. I am afraid if I do not deal with the pain, I will got back to using and I DO NOT want that. HELP!! IDEAS?

_________________
"I never told you life was fair" - My Father

I usually do not run my notes through grammar and spelling checks... so in advance... please excuse my grammar and spelling errors!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Nov 29, 2012 4:02 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Aug 04, 2012 5:42 pm
Posts: 226
Location: Minneapolis
Did you switch to Buprenorphine from any dose of hydrocodone or like less than 100mgish of Oxycodone daily? If so, your tollerence was likely lower than the buprenorphine ceiling and you're feeling the potent opioid effect from buprenorphine...Your tollerence will likely reconfigure to this rather quickly if this is the issue and likely within a day or two. You could try subtracting like 1mg from what you are taking or you could try to wait it out. Methadone has an extremely substantial opioid effect as well and again if your tollerence is less than the amount you take you are going to feel the differential opioid effect until your tollerence reconfigures. I'd not jump the gun, I'd give it at least a couple weeks before I would stop anything and switch to another opioid. Let us know how things are going!

T

_________________
TPN Service Companies
Travis Norton, LADC/LAC
540 Greenhaven Road #201|Anoka, MN 55303
(763)250.0702
http://www.facebook.com/TpnServiceCompanies
Person-centered counseling, education, advocacy, referral services and assessments.


Top
 Profile  
 
 Post subject: Thank you for reply!
PostPosted: Fri Nov 30, 2012 11:31 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Nov 24, 2012 10:15 pm
Posts: 11
Location: Minnesota
Thank you for the support... I was actually taking about 180 mg of percocet and usually a 80 oxycontin OP daily. An believe me if I could have gotten my hands on more I would have since I was chasing the high first and mananing my chronic illness a distant 3 (work was #2) and family... well let say family was probably just happy I was around... altough they blamed the Illness on my behaviour never the narcotics since they didn't know about them. Anyway, regarding my visit to the doctor I explained all this to him. Especially the concentration issues since the job I do is extremely precise and could cost companies billions of dollars (and I am not exaggerating unfortunately) a lot of responsibilites. And I couldn't afford not being able to do my job.

So I he gave me riddilin, 20mg saying I should take one when I get up and then again in the afternoon if needed. I tried that and didn't have much affect... so I took 2 pills in the morning and one more 5 to 6 hours later. This has really helped my concentration a lot! I am still slow and uncoordinated but not half as bad (I'd say 70% improvement). The doctor also started me on a 2 week titration pack of Savella, I've only been on it three days, so we will see... although I think it may have already started working.

Today at my appt. I am going to have to talk to him about when I have a flare up. I think my pain is managable now. I can focus and sub is definitely working to take away the withdrawl and craving. But when I have a flare up everything changes and It can be very bad, bad enough for me to take any and all pain medication/drugs to to help relieve even a bit of the pain. It can last for a few days or a few weeks. Anyone have Lupus and Fibro together? I need to be able to walk, hold things in my hands, write my name, actually take care of my kids and hopefully work. Scary stuff.

Anyway, so NO I am not going to speak to my dr. about methadone. I think we have it managed right now. Hopefully we can come up with a plan for when I have a flare. I usually can tell a few days before a flare comes on (if I listen to my body)... so maybe this will help the dr. figure out a plan before my next flare up. Thankfully they only happen a few times a year.

_________________
"I never told you life was fair" - My Father

I usually do not run my notes through grammar and spelling checks... so in advance... please excuse my grammar and spelling errors!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Dec 02, 2012 6:21 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
Hi there,
I know Im getting to your post/thread a bit late, but I wanted to still say
Im soo glad to hear you are turning the CORNER.....

I have chronic pain, too....... I work a physically demanding job, lately 12 hours a day, on my feet
the entire time....
anyways,
when I FIRST went on suboxone, it was FROM methadone,,,,,, so my pain,
was absolutely THRU THE ROOF,,,,
I swear every single CELL in my body was screaming for methadone/some kind of opiate.

I kept a journal, from when I started suboxone, and I look at it sometimes, when people have
questions......
IT seems like I turned the corner as far as my pain was concerned, at the TWO WEEK MARK,,,
i think that's when I really leveled out so to say,
and things became more manageable....
Honestly, now I feel better than I have in YEARS.....
with everything,,,, pain, emotional issues, parenting, ALL OF IT has been great lately.

so, I hope this helps,,,
there are quite a few members here, on suboxone w/pain management issues as well.
I've found that a dose in the morning, and at night works best for ME,,,
some here, take three or four smaller doses per day, it's all about what WORKS for you,,,
I know for ME, PAIN is a huge trigger.............

Good luck with your recovery and everything else
hope to see more posts from ya :wink:

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group